Alert archive / New Mexico / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 331, NWS Albuquerque, NM

July 2, 20234 counties in New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 2, 2023, 1:43 PM MDT for 4 counties in New Mexico. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2023, 1:43 PM MDT (19:43 UTC)
Expired
Jul 2, 2023, 2:30 PM MDT
In force
47 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Colfax County, NM, Harding County, NM, Mora County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 208 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 7.7 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2023-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 443 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2023-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
443 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
1305 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

604 
WUUS55 KABQ 021943
SVRABQ
NMC007-021-033-059-022030-
/O.NEW.KABQ.SV.W.0331.230702T1943Z-230702T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albuquerque NM
143 PM MDT Sun Jul 2 2023

The National Weather Service in Albuquerque has issued a

* Severe Thunderstorm Warning for...
  Northwestern Harding County in northeastern New Mexico...
  West central Union County in northeastern New Mexico...
  Northeastern Mora County in northeastern New Mexico...
  Southeastern Colfax County in northeastern New Mexico...

* Until 230 PM MDT.

* At 142 PM MDT, severe thunderstorms were located along a line
  extending from 10 miles southwest of Capulin to 6 miles south of
  Maxwell, moving southeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Springer, Abbott, Gladstone and Farley. 

This includes Interstate 25 between Mile Markers 411 and 425.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Accumulations of hail on roads can create very slick and hazardous
driving conditions.

&&

LAT...LON 3663 10381 3639 10368 3625 10409 3615 10459
      3650 10464 3670 10405
TIME...MOT...LOC 1942Z 317DEG 13KT 3662 10412 3646 10458 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Shoemake
2 follow-up statements
775 
WWUS55 KABQ 022004
SVSABQ

Severe Weather Statement
National Weather Service Albuquerque NM
204 PM MDT Sun Jul 2 2023

NMC021-033-022014-
/O.CAN.KABQ.SV.W.0331.000000T0000Z-230702T2030Z/
Harding-Mora-
204 PM MDT Sun Jul 2 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HARDING AND
NORTHEASTERN MORA COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
portion of Mora and Harding counties. Therefore, the warning has 
been cancelled for this area.

A Severe Thunderstorm Watch remains in effect until 700 PM MDT for
northeastern New Mexico.

LAT...LON 3663 10381 3639 10368 3625 10409 3624 10444
      3649 10442 3668 10399
TIME...MOT...LOC 2004Z 285DEG 21KT 3662 10388 3646 10434 

$$

NMC007-059-022030-
/O.CON.KABQ.SV.W.0331.000000T0000Z-230702T2030Z/
Union-Colfax-
204 PM MDT Sun Jul 2 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM MDT
FOR WEST CENTRAL UNION AND SOUTHEASTERN COLFAX COUNTIES...

At 204 PM MDT, severe thunderstorms were located along a line
extending from 9 miles south of Des Moines to 11 miles north of
Abbott, moving east at 25 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Abbott, Gladstone and Farley. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Accumulations of hail on roads can create very slick and hazardous
driving conditions.

&&

LAT...LON 3663 10381 3639 10368 3625 10409 3624 10444
      3649 10442 3668 10399
TIME...MOT...LOC 2004Z 285DEG 21KT 3662 10388 3646 10434 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Shoemake
439 
WWUS55 KABQ 022025
SVSABQ

Severe Weather Statement
National Weather Service Albuquerque NM
225 PM MDT Sun Jul 2 2023

NMC007-059-022035-
/O.EXP.KABQ.SV.W.0331.000000T0000Z-230702T2030Z/
Union-Colfax-
225 PM MDT Sun Jul 2 2023

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL UNION AND
SOUTHEASTERN COLFAX COUNTIES WILL EXPIRE AT 230 PM MDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. Gusty winds, rain 
and small hail will still continue through 245 PM MDT.

A Severe Thunderstorm Watch remains in effect until 700 PM MDT for
northeastern New Mexico.

LAT...LON 3663 10381 3639 10368 3625 10409 3624 10444
      3649 10442 3668 10399
TIME...MOT...LOC 2025Z 317DEG 13KT 3657 10382 3641 10428 

$$

Shoemake

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 11:37 AM MDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jul 2, 11:37 AM MDT, 2 hours 6 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1137 AM MDT Sun Jul 2 2023

...New AVIATION...

.SYNOPSIS...
Issued at 220 AM MDT Sun Jul 2 2023

An uptick in shower and storm activity is expected today along and
east of the central mountain chain, with burn scar flash flooding
more likely for McBride and Hermits Peak Calf Canyon. Convective
outflow will send another east canyon wind for the Albuquerque and
Santa Fe metros Sunday night. Storm activity decreases Monday and
more so on the 4th of July as high pressure moves over New Mexico. A
potent backdoor front enters northeast New Mexico Wednesday, cooling
temperatures and increasing shower and storm chances across that
region. The backdoor front pushes through the canyon gaps towards
the Continental Divide Wednesday night into Thursday morning
increasing surface moisture across central NM. The aforementioned
area of high pressure remains over New Mexico through at least next
weekend, with hot temperatures continuing. Some storms could be
possible, mainly across the high terrain, due to some moisture
trapped under the ridge.

&&

.SHORT TERM...
(Today through Monday)
Issued at 220 AM MDT Sun Jul 2 2023

Low level moisture is making it's way westward again this morning,
with moisture expected to reach the ContDvD shortly after sunrise.
Low clouds have started to form over east central NM, but they are
not expected to be as widespread as last night, and should diminish
by 15-16Z. The moisture along and west of the Rio Grande Valley
should mix out somewhat during the day. However, virga showers
and/or a few thunderstorms with gusty and erratic winds remain
likely as forecast sounding indicate large inverted-V profiles and
DCAPE values in excess of 1800 J/kg. Meanwhile, areas along and east
of the Central Mountain Chain look considerably more active than
yesterday. Low level moisture remains in place, but mid level lapse
rates are steeper compared to yesterday, and temperatures should be
a few degrees warmer as well. Storms will initiate along the Central
Mtn Chain by the noon hour and will slowly roll off toward the east-
southeast. CAMs, the NAM and the GFS all show significant amounts of
QPF over the Sacramento Mountains. Moist southeasterly flow this
morning has brought mid 50F dewpoints to the area and storm motions
may be less than 5 mph this afternoon. Thus, there is significant
concern for heavy rainfall and burn scar flash flooding on the
McBride burn scar. Further north, across the Hermit's Peak/Calf
Canyon burn scar, models indicate better chances for heavy rainfall
just east of the burn scar. However, experience suggests that storms
will initiate over the burn scar. Models also suggest that the
moisture gradient will be over or near the burn scar, and these
moisture gradients tend to be where we see thunderstorm formation.
Thus, will go with a Flood Watch for burn scar flash flooding for
both the McBride and HPCC burn scars today. As the storms move over
the lower elevations and encounter better moisture, there will still
be concern for locally heavy rainfall. However, gusty downburst
winds and hail will also be a concern today, especially across
northeast NM. Storms will continue to shift east-southeast through
the afternoon and evening, before moving into west Texas around 9pm
or so.

On Monday, the upper high that will be over the Great Basin today
will continue to shift eastward, and by late Monday afternoon should
be centered near the AZ/NM border. Meanwhile, at the surface, the
low level moisture is not expected to slosh as far westward tonight
as it did this morning. So, with heights perhaps a dam higher and
less moisture to work with overall, Monday afternoons crop of
showers and thunderstorms will be a little less robust than today.
While there will still be storms in similar areas as today, coverage
of storms will be lower. The McBride burn scar will be the main area
to watch once again, though most CAMs show QPF focusing just east of
the burn scar. Otherwise, with the upper high creeping closer to NM,
expect temperatures to trend up again.

&&

.LONG TERM...
(Monday night through Saturday)
Issued at 220 AM MDT Sun Jul 2 2023

Decaying convection across eastern NM Monday evening will send
another east canyon wind and moisture surge through the gaps of the
central mountain chain, into the ABQ and Santa Fe metros, and
towards the Continental Divide. This moisture across central NM
looks to mix out quickly during the 4th of July as upper level
ridging across southern CA and AZ builds east into the state. A
storm or two could fire along the east slopes of the central
mountain chain during the afternoon hours, as a shortwave slides
through the central Rockies along the northern flank of the ridge.
Outflow from these storms could send another east canyon wind
through the ABQ and Santa Fe Metros during firework displays the
night of 4th of July.

The shortwave departs into the central plains Tuesday night, with a
strengthening low level jet across the eastern plains, along with a
potent backdoor front entering northeast NM come sunrise Wednesday.
The backdoor front will result in cooler highs by 5 to 10 degrees
across northeast NM, along with added upslope flow and deeper
moisture, for a uptick in storm coverage along and east of the
central mountain chain Wednesday afternoon and evening. A few severe
storms could be possible across northeast NM Wednesday afternoon,
thanks to higher 0-6 km bulk shear of 40 to 50 kts and a corridor of
high SBCAPE of 1000 to 2000 J/kg. Meanwhile, with the upper level
ridge over the AZ/NM, along with westerly flow, temperatures will be
toasty across western and central NM and locations south of the
backdoor front across eastern NM. 90s will be common across the
highlands, upper RGV, and east central plains with upper 90s to low
100s across the middle to lower RGV and southeast NM. Wednesday's
convection and associated outflow will help the backdoor front surge
through the gaps of the central mountain chain Wednesday night,
increasing surface moisture across the RGV come Thursday morning.

The weather pattern from this point and beyond looks pretty stagnant
as the upper level ridge remains anchored over New Mexico. This will
keep the hot temperatures of 90s to low 100s in place through at
least next weekend. Recycled moisture trapped under the ridge could
result in slim chances for showers and storms, mainly favoring the
high terrain of western and northern NM. This mainly dry and hot
pattern looks to continue through most of July, with higher
probabilities of above average temperatures and below normal
precipitation depicted from the latest CPC outlook.

&&

.AVIATION...
(18Z TAFS)
Issued at 1127 AM MDT Sun Jul 2 2023

Afternoon ts have begun to initiate over the high terrain along
the central mountain chain. These cells will track E/SE off the
northern mountains over adjacent highlands, with slower motions to
the E off the Sacramento Mts. Localized MVFR/IFR conditions from
tsra and gusty winds will accompany these scattered storms along
and east of the central mtn chain. Isold to sct ts in the Rio
Grande Valley will be drier in nature capable of producing strong
erratic gusty winds with little rainfall associated with them.
Convection tapers off through the evening as it tracks to the TX
line. VFR prevails with bkn cigs clearing past midnight.

&&

.FIRE WEATHER...
Issued at 220 AM MDT Sun Jul 2 2023

The upper high over CA this morning will slowly shift eastward
through Tuesday, before parking over southern NM near the bootheel.
With a healthy push of low level moisture this morning toward the
west, daily rounds of showers and thunderstorms are expected through
Tuesday. For areas along and west of the Rio Grande Valley, storms
will be mainly dry with gusty winds, while along and east of the
Central Mountain Chain, wetting storms are expected. Thunderstorm
coverage today will be the most widespread, then storm coverage will
tend to trend downward through Tuesday. Storms will tend to move
toward the east-southeast around 5 to 15 mph. Burn scar flash
flooding is possible, especially this afternoon. On Wednesday, a
backdoor front will push into eastern NM, re-invigorating the low
level moisture and providing a focus for thunderstorm development,
especially late Wednesday. The west will remain largely dry.  The
high moves little through the end of the week and a few showers and
thunderstorms will remain possible though the favored areas may
change as we near the end of the week. Otherwise, winds will be
strongest with thunderstorm outflows. Temperatures will trend upward
through the week. High haines and single digit RH will remain the
rule across western NM.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  95  56  97  59 /   0   0   0   0
Dulce...........................  88  45  91  47 /  10   0   5   0
Cuba............................  89  52  90  55 /  10   0   5   0
Gallup..........................  93  47  94  53 /   0   0   0   0
El Morro........................  88  49  91  54 /   0   0   0   0
Grants..........................  92  48  94  51 /   5   0   5   0
Quemado.........................  90  52  92  58 /   0   0  10   5
Magdalena.......................  88  59  90  63 /  20  10  20   5
Datil...........................  87  53  89  58 /  20   5  10   5
Reserve.........................  94  47  96  50 /   5   0  10   0
Glenwood........................  97  59  98  65 /   0   0  10   5
Chama...........................  82  45  84  48 /  20   5  10   0
Los Alamos......................  84  59  85  63 /  20  10  20  10
Pecos...........................  84  55  85  58 /  30  20  30  10
Cerro/Questa....................  82  44  84  48 /  40  20  20  10
Red River.......................  77  41  77  45 /  50  20  20  10
Angel Fire......................  75  37  77  37 /  50  20  30  10
Taos............................  86  48  88  50 /  30  10  20   5
Mora............................  80  49  82  51 /  60  20  30  10
Espanola........................  93  55  95  57 /  20  10  10  10
Santa Fe........................  86  58  87  61 /  20  20  20  10
Santa Fe Airport................  89  56  91  58 /  20  10  10   0
Albuquerque Foothills...........  94  65  94  68 /  10  10  10   5
Albuquerque Heights.............  95  65  95  66 /  10  10   5   5
Albuquerque Valley..............  97  61  97  63 /  10  10   5   5
Albuquerque West Mesa...........  95  63  96  66 /  10  10   5   0
Belen...........................  97  58  98  60 /  10  10   5   0
Bernalillo......................  97  62  97  64 /  10  10   5   5
Bosque Farms....................  96  58  98  59 /  10  10   5   0
Corrales........................  97  62  97  65 /  10  10   5   0
Los Lunas.......................  97  59  98  60 /  10  10   5   0
Placitas........................  93  63  93  66 /  10  10   5   5
Rio Rancho......................  95  62  97  65 /  10  10   5   0
Socorro.........................  98  64  99  66 /  20  10  10   5
Sandia Park/Cedar Crest.........  86  57  88  61 /  20  10  10   5
Tijeras.........................  89  58  90  62 /  20  10  10   5
Edgewood........................  89  53  90  56 /  30  10  20   5
Moriarty/Estancia...............  89  49  91  50 /  30  10  20   5
Clines Corners..................  83  52  85  55 /  30  10  30  10
Mountainair.....................  88  54  90  57 /  30  10  20  10
Gran Quivira....................  88  55  90  58 /  30  10  20  10
Carrizozo.......................  91  62  93  63 /  40  10  20  10
Ruidoso.........................  82  56  83  58 /  70  10  40  10
Capulin.........................  81  52  83  56 /  70  20  20   5
Raton...........................  84  51  87  54 /  60  20  20   0
Springer........................  86  53  87  55 /  60  20  20   5
Las Vegas.......................  84  51  85  55 /  60  30  30  10
Clayton.........................  86  59  88  63 /  60  20  10   5
Roy.............................  83  56  85  58 /  70  30  20   5
Conchas.........................  93  61  92  63 /  60  30  20  10
Santa Rosa......................  89  59  89  61 /  50  20  30  10
Tucumcari.......................  90  62  91  63 /  50  30  20  10
Clovis..........................  90  62  91  65 /  30  50  20  20
Portales........................  92  62  92  65 /  20  50  20  20
Fort Sumner.....................  93  62  92  63 /  40  30  20  10
Roswell.........................  97  68  98  70 /  30  10  20   5
Picacho.........................  91  59  91  61 /  50  10  40  10
Elk.............................  88  56  89  58 /  60  10  40  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 8 PM MDT this evening for NMZ214-215-226.

&&

SHORT TERM...34
LONG TERM....71
AVIATION...24

In the hours before

Special weather statement, Jul 2, 11:19 AM MDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1119 AM MDT Sun Jul 2 2023

NMZ215-228-229-021745-
Far Northeast Highlands-East Slopes Sangre de Cristo
Mountains-Northeast Highlands-
1119 AM MDT Sun Jul 2 2023

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN SAN MIGUEL
AND SOUTHWESTERN MORA COUNTIES THROUGH 1145 AM MDT...

At 1119 AM MDT, Doppler radar was tracking a strong thunderstorm near
Ledoux, or near Mora, moving southeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mora, La Cueva, Tierra Monte, Ledoux, Sapello, South Carmen,
Manuelitas, Golondrinas and Rainsville.

This includes the following highways...
 State Road 94 between Mile Markers 1 and 18.
 State Road 105 between Mile Markers 0 and 5.
 State Road 266 between Mile Markers 0 and 4.
 State Road 276 near Mile Marker 0.
 State Road 283 near Mile Marker 13.
 State Road 434 between Mile Markers 0 and 2.
 State Road 518 between Mile Markers 9 and 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

Heavy rains will cause water to pond on roads and in low spots. Fast
running water will quickly fill arroyos and ditches.

&&

LAT...LON 3585 10544 3601 10534 3595 10506 3571 10522
TIME...MOT...LOC 1719Z 297DEG 9KT 3590 10532

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Shoemake
Special weather statement, Jul 2, 12:29 PM MDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1229 PM MDT Sun Jul 2 2023

NMZ211-217-218-021900-
Espanola Valley-Santa Fe Metro Area-Jemez Mountains-
1229 PM MDT Sun Jul 2 2023

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN LOS
ALAMOS, EAST CENTRAL SANDOVAL AND NORTHWESTERN SANTA FE COUNTIES
THROUGH 100 PM MDT...

At 1229 PM MDT, Doppler radar was tracking a strong thunderstorm over
White Rock, or 7 miles southeast of Los Alamos, moving south at 10
mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
White Rock, Bandelier National Monument, Frijoles, El Rancho, San
Ildefonso Pueblo and Agua Fria.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

&&

LAT...LON 3586 10631 3590 10609 3567 10599 3563 10632
TIME...MOT...LOC 1829Z 351DEG 8KT 3582 10619

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Shoemake
Special weather statement, Jul 2, 12:49 PM MDT, 54 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1249 PM MDT Sun Jul 2 2023

NMZ228-021915-
Far Northeast Highlands-
1249 PM MDT Sun Jul 2 2023

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN MORA
AND SOUTH CENTRAL COLFAX COUNTIES THROUGH 115 PM MDT...

At 1248 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles southwest of Springer, moving southeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northeastern Mora
and south central Colfax Counties.

This includes Interstate 25 between Mile Markers 392 and 408.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

&&

LAT...LON 3625 10454 3603 10472 3617 10490 3618 10489
      3619 10489 3621 10490 3636 10475
TIME...MOT...LOC 1848Z 303DEG 7KT 3623 10479

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Shoemake
Special weather statement, Jul 2, 12:51 PM MDT, 52 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1251 PM MDT Sun Jul 2 2023

NMZ229-021915-
Northeast Highlands-
1251 PM MDT Sun Jul 2 2023

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WEST CENTRAL SAN
MIGUEL COUNTY THROUGH 115 PM MDT...

At 1251 PM MDT, Doppler radar was tracking a strong thunderstorm over
Romeroville, or near Las Vegas, moving southeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Las Vegas, Romeroville, Tecolote, Los Montoyas, San Agustin and
Ojitos Frios.

This includes the following highways...
 Interstate 25 between Mile Markers 333 and 345.
 State Road 283 between Mile Markers 1 and 4.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

&&

LAT...LON 3549 10536 3560 10527 3556 10498 3530 10520
TIME...MOT...LOC 1851Z 303DEG 7KT 3552 10525

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Shoemake
Special weather statement, Jul 2, 1:19 PM MDT, 24 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
119 PM MDT Sun Jul 2 2023

NMZ229-021945-
Northeast Highlands-
119 PM MDT Sun Jul 2 2023

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WEST CENTRAL SAN
MIGUEL COUNTY THROUGH 145 PM MDT...

At 118 PM MDT, Doppler radar was tracking a strong thunderstorm over
Tecolote, or 8 miles south of Las Vegas, moving southeast at 5 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Romeroville, Tecolote, Los Montoyas, Chapelle and San Agustin.

This includes Interstate 25 between Mile Markers 332 and 342.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.

Accumulations of small hail on Interstate 25 will create very slick
and hazardous driving conditions.

&&

LAT...LON 3544 10533 3558 10520 3545 10495 3525 10524
TIME...MOT...LOC 1918Z 323DEG 6KT 3547 10524

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Shoemake
Special weather statement, Jul 2, 1:26 PM MDT, 17 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
126 PM MDT Sun Jul 2 2023

NMZ215-228-022000-
Far Northeast Highlands-East Slopes Sangre de Cristo Mountains-
126 PM MDT Sun Jul 2 2023

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN COLFAX
COUNTY THROUGH 200 PM MDT...

At 126 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms about 7 miles northwest of Springer, moving southeast
at 5 to 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Springer, Cimarron, Maxwell, Philmont Scout Ranch, Rayado and Miami.

This includes the following highways...
 Interstate 25 between Mile Markers 408 and 433.
 Highway 64 between Mile Markers 304 and 320.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

&&

LAT...LON 3647 10432 3646 10432 3645 10430 3643 10428
      3641 10428 3627 10454 3637 10502 3653 10500
      3664 10449
TIME...MOT...LOC 1926Z 323DEG 5KT 3646 10468

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Shoemake

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 6:20 PM MDTSevere Thunderstorm WarningABQHarding26 min
Jul 2, 2:22 AM MDTFlood WatchABQColfax, Lincoln, Mora, Rio Arriba, San Miguel, Santa Fe and 1 more15 hr
Jul 2, 11:19 AM MDTSpecial Weather StatementABQMora26 min
Jul 2, 11:46 AM MDTSevere Thunderstorm WarningABQColfax13 min
Jul 2, 12:29 PM MDTSpecial Weather StatementABQLos Alamos31 min
Jul 2, 12:36 PM MDTFlash Flood Warning Considerable damage threatABQLincoln3 hr
Jul 2, 12:49 PM MDTSpecial Weather StatementABQMora26 min
Jul 2, 12:51 PM MDTSpecial Weather StatementABQSan Miguel24 min
Jul 2, 1:19 PM MDTSpecial Weather StatementABQSan Miguel26 min
Jul 2, 1:26 PM MDTSpecial Weather StatementABQColfax34 min
Jul 2, 2:17 PM MDTSpecial Weather StatementABQGuadalupe28 min
Jul 2, 2:49 PM MDTSevere Thunderstorm WarningABQUnion56 min
Jul 2, 2:52 PM MDTSpecial Weather StatementABQGuadalupe23 min
Jul 2, 3:59 PM MDTSpecial Weather StatementABQCurry, De Baca, Quay31 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.